MAUDE Adverse Event Report: MERMAID MEDICAL A/S M-DRAIN CENTESIS CATHETER; NEEDLE, CATHETER

MERMAID MEDICAL A/S M-DRAIN CENTESIS CATHETER; NEEDLE, CATHETER
Model Number D40105007
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
Patient with a history of hypertension, recent shortness of breath, and right pleural effusion was admitted for a right thoracentesis.When the mermaid medical a/s m-drain centesis catheter was opened, it was observed that the catheter that was identified as a 5f x 7cm centesis catheter had a needle that was 12 cm long instead.This device was not used on the patient.Please note this is the 3rd report for the same product.

Brand Name
M-DRAIN CENTESIS CATHETER
Common Device Name
NEEDLE, CATHETER
Manufacturer (Section D)
MERMAID MEDICAL A/S
144 research drive
hampton VA 23666
MDR Report Key12127301
Report Number12127301
Device Sequence Number3490466
Product Code GCB
UDI-Device Identifier15711055001981
UDI-Public(01)15711055001981(17)260121(10)P001510
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/22/2021
Report Date (Section F) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD40105007
Device Catalogue NumberD40105007
Device Lot NumberP001510
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer07/07/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight46
Date Report Sent to FDA06/22/2021